MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 TITANIUM LOW-PROFILE IMPLANTABLE PORT, GROSHONG SINGLE-LUMEN, 8F; PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR

C.R. BARD, INC. (BASD) -3006260740 TITANIUM LOW-PROFILE IMPLANTABLE PORT, GROSHONG SINGLE-LUMEN, 8F; PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR
Catalog Number 0606150
Medical Device Problem Codes Fluid/Blood Leak (1250); Fracture (1260); Reflux within Device (1522); Deformation Due to Compressive Stress (2889); Naturally Worn (2988)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/21/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that 6 years, 2 months, 24 days post a port placement, the catheter was allegedly found subcutaneous leakage occurred.It was reported that the catheter allegedly observes a fish mouth-like crack, and the blood was allegedly found to be bleed back.The device was removed.There was no reported patient injury.
 
Additional Manufacturer Narrative
H10: as the lot number for the device was not provided, a review of the device history records could not be performed.The device has been returned to the manufacturer for evaluation.The investigation of the reported event is currently underway.The information provide by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
On (b)(6) 2025, a patient underwent for a port placement procedure using titanium low-profile implantable port, groshong single-lumen, 8f.After that 6 years, 2 months, 24 days post a port placement, the catheter was allegedly found subcutaneous leakage occurred.It was reported that the catheter allegedly observes a fish mouth-like crack, and the blood was allegedly found to be bleed back.The device was removed.There was no reported patient injury.
 
Additional Manufacturer Narrative
H11: manufacturing review: a manufacturing review was not requested as the lot number reported is unknown.Investigation summary: one bardport titanium implantable port attached to a groshong catheter was returned for evaluation.Visual, microscopic, tactile and functional evaluations were performed on the returned device.The edges of the partial compound break on the attached catheter were noted to be jagged.The surface was noted to be granular on both regions.Splits were noted on the border of both regions.Upon infusion, leaks from the partial compound break on the attached catheter were observed.Therefore, the investigation is confirmed for the reported fluid leak, fracture and identified deformation due to compressive stress and naturally worn issues.However, it is inconclusive for the reported reflux within device as there was no reflux issue identified during the sample evaluation results indicating no difficulty under laboratory conditions are not by themselves sufficient to unconfirm that this event did not occur under clinical conditions.The identified break is typical of flexural fatigue, which is due to the repetitive, cyclic kinking of the catheter.Such kinking may have physiological, placement, usage or mechanical contributing factors.Although a definitive root cause could not be determined, flexural fatigue (repeated/cyclic kinking of the catheter which can cause gradual tearing in the catheter) could have potentially caused or contributed to the reported event.Labeling review: as the reported event did not allege a labeling or use related issue, a labeling review is not required.B5, g3, h6 (device, method, result, conclusion).Section a through f: the information provide by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
TITANIUM LOW-PROFILE IMPLANTABLE PORT, GROSHONG SINGLE-LUMEN, 8F
Common Device Name
PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key21983387
Report Number3006260740-2025-02938
Device Sequence Number18220759
Product Code LJT
UDI-Device Identifier00801741026058
UDI-Public(01)00801741026058
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K050310
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2025
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/04/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number0606150
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/29/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/11/2025
Supplement Date Received by Manufacturer07/18/2025
Initial Report FDA Received Date05/08/2025
Supplement Report FDA Received Date08/06/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown